Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 244, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 3, 1992, 12:54 PM CDT for Nowata County, Oklahoma. It was in force for 66 min.
The area
The counties it named.
The facts
- Issued
- Aug 3, 1992, 12:54 PM CDT (17:54 UTC)
- Expired
- Aug 3, 1992, 2:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Nowata County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 5.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1527 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 10:14 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 3, 10:14 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 1010 AM CDT MON AUG 3 1992 IMPRESSIVE MCS NOW MOVING THRU S CENT KS IS HOLDING TOGETHER FAIRLY WELL THIS MRNG. ADAP SMR SHOWS NOSE OF MOSITURE AXIS ALNG ICT-FYV LN WITH ACTIVITY WITH SFC HTG AHEAD OF THIS SYS RESULTING IN LIS ARND -6. ACTIVTY WL LIKELY CONTIUE TO WEAKEN. HOWEVER...AS THIS SYSTEM ENTERS THE STATE LATE THIS MRNG...A GUD BDRY WILL SET UP OVR E OK. RIGHT NOW FEEL THAT REDEVELOPMENT OF STRNG STRMS ALONG BDRY WL OVR BE NE AND EC ZNS AFTN WHERE BEST INSTABILITY TO OCCUR. MCS RESULTING IN MESSY SFC WIND AND HENCE RESULTING IN DIFFICULTY IN LOOKING AT FNT. IN LOOKING AT 88D DATA...APRS COMPLEX HAS ITS OWN SYNOPTIC SCALE CHARACTERISTICS. IN ANY EVENT...FNTL BDRY LIKELY TO BE PUSHED INTO STATE WITH THIS COMPLEX WITH FNTL BRDY OVR N OK THIS EVENING. RIGHT NOW WL INCREASE POPS OVR NORTH AND MAY DROP TEMPS A CAT THERE AS WELL. NO OTHER CHGS ATM. .. .10... .OK...NONE.
In the hours before
Special weather statement, Aug 3, 10:56 AM CDT, 1 hour 58 minutes before
OKZ026>034-040-041200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1055 AM CDT MON AUG 3 1992 A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 300 PM FOR PARTS OF EASTERN OKLA
Special weather statement, Aug 3, 12:04 PM CDT, 50 minutes before
OKZ026-031800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1205 PM CDT MON AUG 3 1992 ...STRONG THUNDERSTORMS MOVING INTO NORTHERN OSAGE COUNTY... AT NOON...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A LINE OF STRONG THUNDERSTORMS MOVING INTO NORTHWEST OSAGE COUNTY. THE STORMS EXTENDED FROM NEAR FORAKER NORTHWARD INTO SOUTHERN KANSAS. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THE THUNDERSTORMS AS THEY MOVE SOUTHEAST AT 35 MILES AN HOUR. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM FOR A LARGE PART OF EASTERN OKLAHOMA. CONDITIONS REMAIN FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT THROUGH THIS AFTERNOON.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:49 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 56 min |
| Aug 3, 1:49 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 56 min |
| Aug 3, 2:20 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 55 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.